| Model Number |
APB-1-4-3D-ES |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Packaging Problem (3007)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/14/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that when the axium coil was taken out of the package for inspection, it was found that the axium coil had been detached in the introduction sheath, and no abnormalities were found in the push rod.Continuous flush was administered during the procedure.The axium coil and any accessories were prepared as indicated in the instructions for use (ifu).No patient was involved with this event.
Additional Manufacturer Narrative
Event or Problem Description
Additional information was received reporting there was no damage or evidence of tampering to device packaging.
Additional Manufacturer Narrative
H3: product analysis visual inspection/damage location details: the introducer sheath was found correctly assembled on the pusher with the wavelock at the proximal end.No damages or irregularities were found with the introducer sheath.Saline was found within the introducer sheath.The actuator interface was found securely attached to the coupler tube and the break indicator was found intact/unbroken.There are no evidence of detachment attempts at these locations.The coin was found still against the lumen stop.The shield coil was found undamaged.The implant coil was found separated from the detach element at the coil shell weld and remained within the introducer sheath.The implant coil was found damaged and stretched with the polypropylene filament broken.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿premature detachment¿ was confirmed.The cause of the detachment was due to the break found with the implant.The customer reported the found during inspection.It is possible the damage occurred during production or upon opening the package and attempting to remove the product or after removing it from the package.However, due to the severe damage/stretching/break of the implant, it is not likely the damage was cause solely out of packaging.There is an indication that the event is related to a potential manufacturing issue, therefore, a dhr review will be performed medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Correction: h6.Coding corrected based on previously reported analysis results summary information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.